Alert archive / Florida / Flash Flood Warnings in 2020
Flash Flood Warning 9, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Jun 19, 2020, 5:24 PM EDT for Marion County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2020, 5:24 PM EDT (21:24 UTC)
- Expired
- Jun 19, 2020, 6:07 PM EDT
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 157 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1679 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
147
WGUS52 KJAX 192124
FFWJAX
FLC083-192245-
/O.NEW.KJAX.FF.W.0009.200619T2124Z-200619T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
524 PM EDT Fri Jun 19 2020
The National Weather Service in Jacksonville has issued a
* Flash Flood Warning for...
Southwestern Marion County in northern Florida...
* Until 645 PM EDT.
* At 523 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Ocala, Ocala Airport and Santos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 2929 8228 2925 8203 2900 8212 2902 8239
2908 8235
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...2-4 INCHES IN 2 HOURS
$$
HESS1 follow-up statement
148
WGUS72 KJAX 192207
FFSJAX
Flash Flood Statement
National Weather Service Jacksonville FL
607 PM EDT Fri Jun 19 2020
FLC083-192217-
/O.CAN.KJAX.FF.W.0009.000000T0000Z-200619T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion FL-
607 PM EDT Fri Jun 19 2020
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN MARION COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 2925 8203 2900 8212 2902 8239 2908 8235
2929 8228
$$
MZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 4:16 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 19, 4:16 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL Issued by National Weather Service New Orleans LA 416 PM EDT Fri Jun 19 2020 .NEAR TERM [Through Tonight]... Convection firing along the sea breeze boundary, as well as along a boundary running from about Savannah to Cross City. Southeast of the boundary, dew points in the 70s, while low to mid 60s to the northwest of it. Morning sounding was near 1.5 pinche precipitable water, while Tallahassee was near 1 inch. Been some hail reported in southeast Georgia with these storms. Would expect evening dissipation as usual, with near normal temps expected. .SHORT TERM [Saturday Through Sunday Night]... Drier air gradually works into the area...moreso on Sunday than tomorrow. Scattered convection still possible as northern stream trough continues to slide east, along with the usual Gulf and Atlantic sea breeze collisions. Will need to monitor high temps, especially on Sunday as cloud cover and humidities will be lower. .LONG TERM [Monday Through Friday]... No major changes made to previous forecast, so the morning discussion is still relevant...as follows. The dry and subsident air mass will begin to erode by Monday afternoon as southwesterly low and mid level flow gradually strengthens downstream of an upstream trough that will be digging southeastward through the Ohio and Tennessee Valleys. Widely scattered convection may develop late on Monday afternoon and through the early evening hours across the southern portions of the St. Johns River basin, where deeper moisture will reside and sea breezes are expected to collide, with only isolated coverage elsewhere. Highs on Monday and Tuesday will climb to the mid 90s inland and around 90 at the Atlantic coast, with afternoon heat index values of 100-105. Diurnal convective coverage will then gradually increase, with widely scattered afternoon and evening convection on Tuesday and then scattered to numerous coverage for Wednesday and Thursday afternoons. Activity could linger well into the evening hours beginning around midweek as temperatures aloft begin to cool off and deeper moisture overspreads our area from west to east. Thunderstorms along the I-95 corridor will likely pulse and become strong as activity intersects a pinned Atlantic sea breeze boundary. Prevailing west-southwest low and mid level flow will result in continued hot temperatures before afternoon convection develops, with low to mid 90s expected region-wide on Wednesday and Thursday. Increasing humidity levels will drive heat index values up towards 105 degrees by midweek. Lows next week will remain in the 70s. && .AVIATION... [Through 18Z Saturday] Handling direct impacts to terminals by TSRA with amendments, and expect most convection to dissipate by 01-02z. Convection Saturday will probably only be just getting going by the end of the 18z period. Only mention of restricted visibilities overnight for now is at KVQQ, where 3SM BR is mentioned. && .MARINE... Main issue will be convective development, with prevailing winds remaining 10-15 knots or lower with seas 2-4 feet. The days with the least convection will be Sunday/Monday. && .FIRE WEATHER... Hot temperatures and less thunderstorm coverage this weekend will result in minimum relative humidity values falling to near 40 percent at all inland locations on Saturday and Sunday. Light westerly transport winds are forecast on Saturday, with gradually strengthening southwesterly transport winds forecast on Sunday, resulting in good dispersion values for inland locations. The Atlantic and Gulf coast sea breezes will move well inland both days, resulting in onshore winds sustained at 10-15 mph at coastal locations during the afternoon hours. && .PRELIMINARY POINT TEMPS/POPS... AMG 68 90 71 93 72 / 20 30 10 20 10 SSI 72 87 74 89 74 / 10 20 10 10 10 JAX 70 92 72 93 72 / 10 40 10 20 10 SGJ 70 87 72 90 73 / 10 30 10 10 10 GNV 69 92 69 94 70 / 30 30 10 20 10 OCF 70 92 71 93 72 / 30 20 10 30 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jun 19, 4:19 PM EDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Jacksonville FL Issued by National Weather Service New Orleans LA 419 PM EDT Fri Jun 19 2020 FLZ032-033-037-192100- Putnam FL-Clay FL-Inland St. Johns FL- 419 PM EDT Fri Jun 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ST. JOHNS...NORTH CENTRAL PUTNAM AND SOUTHEASTERN CLAY COUNTIES UNTIL 500 PM EDT... * At 419 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near George's Lake, or 12 miles southwest of Green Cove Springs, moving southeast at 5 mph. * Small hail, winds in excess of 45 mph, and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Bostwick, Bardin, Picolata and Carraway. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2985 8184 2997 8169 2986 8149 2968 8179 TIME...MOT...LOC 2019Z 330DEG 5KT 2983 8177 KLG
Special weather statement, Jun 19, 4:38 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
Issued by National Weather Service New Orleans LA
438 PM EDT Fri Jun 19 2020
FLZ025-124-125-192130-
Inland Duval FL-Coastal Nassau FL-Coastal Duval FL-
438 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NASSAU AND
NORTHEASTERN DUVAL COUNTIES UNTIL 530 PM EDT...
* At 438 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Arlington, moving northeast at
20 mph.
* Penny size hail, winds in excess of 45 mph, and minor flooding due
to heavy rainfall is possible with this storm.
* Locations impacted include...
Jacksonville, Arlington, Yulee, Oceanway, Craig Field, Little
Talbot Island, Fort Caroline and Tallyrand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3026 8159 3039 8175 3065 8156 3051 8138
3039 8137
TIME...MOT...LOC 2038Z 223DEG 15KT 3038 8162
KLGSpecial weather statement, Jun 19, 4:44 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
Issued by National Weather Service New Orleans LA
444 PM EDT Fri Jun 19 2020
FLZ033-038-133-138-192130-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Inland St. Johns FL-
444 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLAGLER AND SOUTHEASTERN
ST. JOHNS COUNTIES UNTIL 530 PM EDT...
* At 443 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Bunnell, moving north at 15
mph.
* Penny size hail, winds in excess of 45 mph, and minor flooding due
to heavy rainfall is possible with this storm.
* Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Marineland, Beverly Beach and
Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2933 8120 2938 8140 2972 8134 2968 8115
2953 8110
TIME...MOT...LOC 2043Z 195DEG 14KT 2943 8128
KLGSpecial weather statement, Jun 19, 4:50 PM EDT, 34 minutes before
Special Weather Statement National Weather Service Jacksonville FL 450 PM EDT Fri Jun 19 2020 FLZ032-033-037-192145- Putnam FL-Clay FL-Inland St. Johns FL- 450 PM EDT Fri Jun 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ST. JOHNS...NORTH CENTRAL PUTNAM AND EAST CENTRAL CLAY COUNTIES UNTIL 545 PM EDT... * At 450 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Picolata, or 8 miles south of Green Cove Springs. This storm was nearly stationary. * Nickel size hail, excessive cloud-to-ground lightning, wind gusts up to 50 mph, and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Green Cove Springs, Bostwick and Picolata. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2973 8170 2989 8182 3005 8160 2981 8145 TIME...MOT...LOC 2050Z 241DEG 4KT 2986 8169 HESS
Special weather statement, Jun 19, 4:53 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
453 PM EDT Fri Jun 19 2020
FLZ140-240-340-192200-
Central Marion FL-Western Marion FL-Eastern Marion FL-
453 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
600 PM EDT...
* At 453 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Ocala Airport, or near Ocala,
moving northeast at 5 mph.
* Nickel size hail, wind gusts up to 50 mph, and minor flooding due
to heavy rainfall is possible with this storm.
* Locations impacted include...
Ocala, Rainbow Lakes Estates, Ocala Airport, Santos and Belleview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2909 8254 2914 8253 2932 8221 2922 8191
2896 8217
TIME...MOT...LOC 2053Z 213DEG 5KT 2910 8220
HESSSpecial weather statement, Jun 19, 5:16 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
516 PM EDT Fri Jun 19 2020
FLZ033-037-038-133-138-192215-
Coastal Flagler FL-Coastal St. Johns FL-Putnam FL-Inland Flagler FL-
Inland St. Johns FL-
516 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLAGLER...SOUTHEASTERN
ST. JOHNS AND NORTHEASTERN PUTNAM COUNTIES UNTIL 615 PM EDT...
* At 515 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near San
Mateo to near Bunnell. Movement was north at 10 mph.
* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
of 50 to 55 mph, and minor flooding due to heavy rainfall is
possible with these storms.
* Locations impacted include...
Palm Coast, Bunnell, Hastings, East Palatka, Saint Augustine Beach,
Marineland, Federal Point, Crescent Beach, Saint Augustine Shores
and Orange Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2941 8117 2954 8159 2993 8158 2982 8120
2954 8111
TIME...MOT...LOC 2115Z 191DEG 11KT 2958 8150 2950 8124
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:09 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 37 min |
| Jun 18, 8:34 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 41 min |
| Jun 18, 8:57 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 19 min |
| Jun 19, 3:00 PM EDT | Special Weather Statement | JAX | Saint Johns | 60 min |
| Jun 19, 3:42 PM EDT | Special Weather Statement | JAX | Saint Johns | 48 min |
| Jun 19, 4:00 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 45 min |
| Jun 19, 4:12 PM EDT | Special Weather Statement | JAX | Putnam | 48 min |
| Jun 19, 4:17 PM EDT | Special Marine Warning | JAX | 104 min | |
| Jun 19, 4:19 PM EDT | Special Weather Statement | JAX | Clay | 41 min |
| Jun 19, 4:38 PM EDT | Special Weather Statement | JAX | Duval | 52 min |
| Jun 19, 4:42 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 48 min |
| Jun 19, 4:44 PM EDT | Special Weather Statement | JAX | Flagler | 46 min |
| Jun 19, 4:47 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 43 min |
| Jun 19, 4:50 PM EDT | Special Weather Statement | JAX | Saint Johns | 55 min |
| Jun 19, 4:53 PM EDT | Special Weather Statement | JAX | Marion | 67 min |
| Jun 19, 4:57 PM EDT | Special Marine Warning | JAX | 63 min | |
| Jun 19, 5:06 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 54 min |
| Jun 19, 5:16 PM EDT | Special Weather Statement | JAX | Flagler | 59 min |
| Jun 19, 5:31 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 17 min |
| Jun 19, 5:32 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Saint Johns | 19 min |
| Jun 19, 5:37 PM EDT | Severe Thunderstorm Warning | JAX | Marion, Putnam | 53 min |
| Jun 19, 5:50 PM EDT | Special Weather Statement | JAX | Marion | 40 min |
| Jun 19, 6:08 PM EDT | Special Weather Statement | JAX | Saint Johns | 52 min |
| Jun 19, 6:10 PM EDT | Special Weather Statement | JAX | Nassau | 50 min |
| Jun 19, 6:29 PM EDT | Special Weather Statement | JAX | Putnam | 46 min |
| Jun 19, 6:53 PM EDT | Special Weather Statement | JAX | Alachua | 52 min |
| Jun 19, 6:59 PM EDT | Special Weather Statement | JAX | Alachua | 46 min |
| Jun 19, 7:03 PM EDT | Special Weather Statement | JAX | Putnam | 27 min |
| Jun 19, 7:09 PM EDT | Special Weather Statement | JAX | Alachua | 51 min |
| Jun 19, 7:44 PM EDT | Special Weather Statement | JAX | Union | 46 min |
| Jun 19, 7:59 PM EDT | Special Weather Statement | JAX | Baker | 46 min |
Nearby
Flash Flood Warnings in Florida, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.